iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryadhdCan a medication cause jaw tics, breathing issues, and collapse?

Can Vyvanse cause sudden collapse, with increased tics in the jaws and difficulty breathing?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 5, 2023
Reviewed AtFebruary 2, 2024

Patient's Query

Hello doctor,

I am a 19-year-old girl weighing 140 lb. I have been taking 30 mg of Vyvanse for ADHD for a year or two, and it has worked well. It also helps my mood and general outlook on life. However, sometimes, when I do not eat enough during the day, I develop tics in my jaw and face. My jaw gets sore from clenching and gets much worse when I am trying to concentrate on something like reading. Recently, I moved locations and have been out of my medicines for about a week and a half. Yesterday was the first day of taking them for a bit. Last night, I was experiencing tics a little more than usual. I was hiccuping as well. Suddenly, I hiccuped, but it stopped short in my throat, and I could not breathe. My diaphragm or something else seized up. I collapsed on the floor and was incoherent. Luckily, an ambulance was called, and the emergency medical technicians helped me regain consciousness by asking questions, etc. Could this episode occur from Vyvanse? If so, how? What caused it, and why I reacted that way? I would not like to lower my dose, and I know I should eat more, but is there anything else I can do to prevent this from happening again? In the past, I took Concerta, Adderall, and Ritalin. Currently, I am also taking Progestin for birth control.

Kindly help. Thank you.

Hello,

Welcome to icliniq.com.

There is a probability that the symptoms you are experiencing are due to your medicine. Vyvanse (Lisdexamfetamine) is a very good medicine, but many other drugs are also effective for ADHD (attention deficit hyperactivity disorder), like Atomoxetine, Methylphenidate, etc. Atomoxetine is a better option considering the side effects you had to face with Vyvanse. It is a non-stimulant category of drugs that do not activate tics and does not induce seizures.

Hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vandana Patidar
Dr. Vandana Patidar

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

ticadhd

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy